I was prescribed Ultram last week to take as needed for headaches and back problems. I had previously taken Percocet and Lortab, but wanted to go with a non-controlled drug if possible.
I never had a negative side-effect with Lortab or Percocet. The Ultram helps with pain, but I have noticed severe itching on my arms and legs the day after taking my 50mg dose. Nothing else in my diet or environment has changed, so I think the Ultram must be the cause of my itching. Why would the itching start ~12 hours after taking it? I have no problems until the pain relieving effects are gone. I have no rash or redness.
Be really careful you could be having a reaction to the medication. I personally just suffered from a life threatening reaction to neurotin. It started out small for 3 days then blew up into a serious reaction.
Ultram/tramadol makes me itch. It's because it's a codeine like medication. I get it twice as bad with vicodin but not so bad with Ultram...but I know what you are talking about....like things are crawling on you...yuck....but yeah you are allergic to codeine most likely.
"When I'm not in my right mind, my left mind gets pretty crowded"
Ultram doesn't make me itch but make me really dizzy and short of breath, so can't take it. Tylenol with codeine is my usual pain med. Works well, no side effects at all.
Had some more severe pain that Tylenol3 wasn't covering, so was Rxd vicodin (lortab) and that did make me itch, as did ms contin. Told my dr, he recommended taking benadryl along with it and that took care of the itch. It seems to be a common side effect, but definitely something to look into in case there is an allergic reaction going on.
The reason you itch when the dose is gone is feeling returning to everything.... you may not have went entirely numb before, but the nerves were kind of shut down. Pain meds inhibit the transmission of neurological compounds and when your body can succesfully uptake or eliminate the chemicals again, you feel the itching because the system is coming baclk online.